VNS... what’s the word?: I’m talking to my... - Epilepsy Action

Epilepsy Action
1,775 members567 posts

VNS... what’s the word?

Moulton
Moulton
3 Replies

I’m talking to my doctor now about VNS and am trying to learn more about it. My understanding is that tool to use for treatment and becomes more helpful with time... I also hear about the side-effects. Can anyone comment on this ...or their experience?

3 Replies
oldestnewest
GillSans

A useful side effect of VNS is improvement of memory as well as becoming more aware of seizures and being able to control them by swiping the implant with the magnet provided.

1 like
Reply
Brainstorm17

The VNS will indeed become more helpful as time goes on. Side effects include voice changes, hoarseness, throat pain, headache, cough, breathing problems, chest pain, as to difficulty swallowing.

I have just had a VNS implanted less then a week ago. This is my third one and it has been placed on my right vagal nerve. The first two were on my left vagal nerve. Following the procedure the VNS will remain off for two weeks so the incisions can heal. Your neurologist will then set it to what will fit you best. It will be set low at first so no major damage will take place on the vagus nerve. It then will be increased as time goes on to where you feel is best and the seizures are in better control. The number of times and days are also recorded when you swipe the magnet over the VNS.

Even though it has the side effects listed above they will lessen as time goes on. They have never been a major issue on my part.

From my experience it has really been a life changer. It has made me feel in more control rather then the seizures being in control.

Hope this helps you out. 😊

1 like
Reply
EpilepsyAction1
EpilepsyAction1Administrator

Hi Moulton

I’m pleased you have heard from others on here.

Thought you might also wish to view our information on the VNS

epilepsy.org.uk/info/treatm...

Regards

Diane

Epilepsy Action Helpline Team

1 like
Reply

You may also like...